Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 17, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 23, 2007, 7:16 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at May 23, 2007, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2007, 7:16 AM MDT (13:16 UTC)
- In effect from
- May 23, 2007, 2:00 PM MDT
- Expired
- May 23, 2007, 8:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2920 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 231316 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 716 AM MDT WED MAY 23 2007 ...RED FLAG WARNING FOR ALL OF SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND EXTREME WEST TEXAS... .A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN U.S. WILL CAUSE A LEE SIDE TROUGH TO DEVELOP TO OUR NORTHEAST TODAY. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT AND THUS INCREASE WINDS. THE REGION HAS BEEN DRY FOR SEVERAL DAYS AND THIS WILL CONTINUE TODAY. EXPECT EXTREME FIRE GROWTH TODAY WITH THESE CONDITIONS. NMZ110>113-TXZ055-056-240200- /O.NEW.KEPZ.FW.W.0017.070523T2000Z-070524T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 716 AM MDT WED MAY 23 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR ALL OF SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO AND EXTREME WEST TEXAS ... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. LOW RELATIVE HUMIDITIES OF 15 PERCENT OR LESS EXPECT TODAY. STRONG WEST TO SOUTHWEST WINDS AT 20 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON AND EVENING. FIRE DANGER FORECAST OF NEAR CRITICAL CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 23, 4:03 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 23, 4:03 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 403 AM MDT WED MAY 23 2007 .SYNOPSIS... DRY CONDITIONS WILL PERSIST AGAIN TODAY AS A WESTERLY FLOW GENERATES BREEZY CONDITIONS BY THIS AFTERNOON. A COLD FRONT WILL MOVE INTO THE AREA TOMORROW...BRINGING MOISTURE BACK TO THE REGION. A MOIST AN UNSTABLE AIR MASS WILL BE IN PLACE BY FRIDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND HAIL MAY BE POSSIBLE FROM STORMS FRIDAY AND FRIDAY NIGHT. DRIER CONDITIONS WILL ARE EXPECTED FOR MONDAY. && .DISCUSSION... ANOTHER DAY OF DRY WEATHER WITH BREEZY CONDITIONS IN THE AFTERNOON WILL OCCUR AS TROUGH MOVES THROUGH THE CENTRAL ROCKIES TODAY. THE PATTERN WILL CHANGE TOMORROW AS A COLD FRONT WILL PUSH INTO THE AREA FROM THE PLAINS. THE RESULTING EAST TO SOUTHEAST FLOW BEHIND THE FRONT WILL TRANSPORT MOISTURE BACK INTO THE AREA THURSDAY AND THURSDAY NIGHT. BY FRIDAY MORNING THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH TO FUEL SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH PRECIPITABLE WATER VALUES RUNNING WILL ABOVE NORMALS. WITH DECENT SHEAR AND HIGH CAPE VALUES EXPECTED A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS POSSIBLE FRIDAY AFTERNOON AND NIGHT. THUNDERSTORM CHANCES WILL DIMINISH A LITTLE ON SATURDAY AS SOME OF THE MOISTURE RETREATS EASTWARD...STILL A DECENT CHANCE OF RAIN WILL BE POSSIBLE EAST OF THE RIVER ON SATURDAY. SUNDAY LOOKS LIKE IT MAY BE DRIER WITH MOST OF THE MOISTURE EAST OF EL PASO BY THE AFTERNOON. A LINGERING SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE FOR EASTERN ZONES FOR THE FIRST PART OF NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS OVER THE REGION AND RESIDUAL MOISTURE REMAINS IN THE AREA. TEMPERATURES WILL HOVER NEAR OR SLIGHTLY BELOW NORMALS THE NEXT FEW DAYS THEN WARM TO ABOVE NORMALS THE FIRST PART OF NEXT WEEK AS RESULT OF THE BUILDING HIGH PRESSURE RIDGE OVER THE STATE. && .AVIATION...VALID 23/12Z-24/12Z VFR CONDITIONS THROUGH THE PERIOD. BREEZY IN THE AFTERNOON. WIND SHIFT TO THE EAST IN THE EARLY MORNING HOURS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 89 59 88 62 87 / 0 0 10 20 50 SIERRA BLANCA TX 84 59 83 58 82 / 0 0 20 30 50 LAS CRUCES 89 58 88 59 86 / 0 0 10 20 50 ALAMOGORDO 85 54 84 56 85 / 0 0 20 30 50 CLOUDCROFT 62 40 60 43 66 / 0 0 20 30 50 TRUTH OR CONSEQUENCES 87 55 84 56 86 / 0 0 0 20 60 SILVER CITY 79 48 77 51 79 / 0 0 0 20 40 DEMING 88 56 85 57 87 / 0 0 0 20 50 LORDSBURG 87 56 88 57 91 / 0 0 0 10 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, May 23, 7:06 AM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 706 AM MDT WED MAY 23 2007 NMZ022>025-030>032-TXZ055-056-241315- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 706 AM MDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FOR FRIDAY THROUGH SUNDAY. MOST ACTIVE DAY COULD BE FRIDAY WITH LOCALLY HEAVY RAINFALL AND SMALL HAIL FROM THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
Nearby
Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.